News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Xanax & L-Tryptophan


 biostockman - Mon Apr 18, 2005 8:44 pm

I am a 27 y.o. male who has been prescribed Xanax 0.5 mg per day for anxiety brought on since quitting smoking. I recently read positive things regarding L-Tryptophan for people with anxiety. My goal is to get off of Xanax and to take L-Tryptophan. But until then I would like to begin taking L-Tryptophan with my other daily supplements. Are there any side effects of taking both other than increased drowsiness that I need to be aware of?

Thanks!
 DeLWolcott - Wed Oct 05, 2005 5:06 pm

If tryptophan is taken with drugs in the benzodiazepine or phenothiazine classes, symptoms that resemble Parkinson's disease may result. Benzodiazepines such as alprazolam (Xanax) and diazepam (Valium) are usually used to treat anxiety. Phenothiazines such as chlorpromazine (Thorazine), prochlorperazine (Compazine), thioridazine (Mellaril), and trifluoperazine (Stelazine) may be used to treat mental disorders or vomiting. Parkinson's-like symptoms may include muscle stiffness, the inability to move quickly, and trembling.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here